Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 6, 2016, 4:08 PM CDT for Brown County, Calumet County, Manitowoc County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2016, 4:08 PM CDT (21:08 UTC)
- Expired
- Sep 6, 2016, 4:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, WI, Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:30 PM CDT | TSTM WND DMG | Reedsville, WI | SEVERAL TREES DOWN IN THE TOWN OF REEDSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
193
WUUS53 KGRB 062108
SVRGRB
WIC009-015-071-062145-
/O.NEW.KGRB.SV.W.0086.160906T2108Z-160906T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT TUE SEP 6 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
SOUTHWESTERN BROWN COUNTY IN NORTHEASTERN WISCONSIN...
NORTHEASTERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 445 PM CDT.
* AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HOLLAND...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANITOWOC...BRILLION...TWO CREEKS...TWO RIVERS...WRIGHTSTOWN...
MORRISON...CATO...HOLLAND...MISHICOT AND LARRABEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4418 8822 4424 8819 4436 8819 4429 8747
4413 8752 4407 8760 4404 8761
TIME...MOT...LOC 2108Z 282DEG 37KT 4424 8802
HAIL...1.00IN
WIND...60MPH
$$
RDM2 follow-up statements
065
WWUS53 KGRB 062127
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT TUE SEP 6 2016
WIC009-015-071-062145-
/O.CON.KGRB.SV.W.0086.000000T0000Z-160906T2145Z/
MANITOWOC WI-BROWN WI-CALUMET WI-
427 PM CDT TUE SEP 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN MANITOWOC...SOUTH CENTRAL BROWN AND NORTHEASTERN CALUMET
COUNTIES...
AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRILLION...OR
15 MILES NORTHWEST OF MANITOWOC...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANITOWOC...BRILLION...TWO CREEKS...TWO RIVERS...MORRISON...CATO...
MISHICOT...LARRABEE...COOPERSTOWN AND REEDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8817 4433 8808 4429 8747 4413 8752
4407 8760 4404 8761
TIME...MOT...LOC 2127Z 285DEG 36KT 4419 8793
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
RDM304
WWUS53 KGRB 062135
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT TUE SEP 6 2016
WIC009-015-071-062145-
/O.CON.KGRB.SV.W.0086.000000T0000Z-160906T2145Z/
MANITOWOC WI-BROWN WI-CALUMET WI-
435 PM CDT TUE SEP 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN MANITOWOC...SOUTH CENTRAL BROWN AND NORTHEASTERN CALUMET
COUNTIES...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALDERS...OR
11 MILES NORTHWEST OF MANITOWOC...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANITOWOC...BRILLION...TWO CREEKS...TWO RIVERS...MORRISON...CATO...
MISHICOT...LARRABEE...COOPERSTOWN AND REEDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8817 4433 8808 4429 8747 4413 8752
4407 8760 4404 8761
TIME...MOT...LOC 2135Z 288DEG 32KT 4415 8786
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:25 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 6, 3:25 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 325 PM CDT TUE SEP 6 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 325 PM CDT Tue Sep 6 2016 The first of showers and thunderstorms brought 1 to 3 inches of rain to far northern Wisconsin this morning. This cluster of storms sent several outflow boundaries southward into central and northeast Wisconsin this afternoon. To the south of the outflow boundaries, temperatures warmed into the middle 80s to around 90 with dewpoints around 70. Scattered thunderstorms were occurring in the warm humid air. The storms extended westward into western Wisconsin and southeast Minnesota. There is still a small window for several storms south of Wausau to Sturgeon Bay line for the remainder of the afternoon into early this evening. There are a few storms on radar that have been intensifying. Later tonight, there may be a break in the activity across the north as front sags slowly southeast. Confidence is low on the break in the rain as models are struggling with timing and location. Confidence is higher for locally heavy rain on Wednesday into Wednesday evening as low pressure moves along the front. The big question is how far north the heavy rain will make it into northern Wisconsin. .LONG TERM...Wednesday Night Through Tuesday Issued at 325 PM CDT Tue Sep 6 2016 The upper air pattern is forecast to remain almost summerlike over the next week or so with a few shortwaves moving through the westerlies across the northern part of the lower 48 states. One of these will be exiting the region early Thursday. A surface high passing by to the south should provide dry weather Thursday afternoon through part of Friday before the upper flow becomes southwest and a wave of low pressure at the surface lifts northeast towards southern Lake Michigan from the southern Plains. This system should bring showers and elevated thunderstorms late in the day Friday through early Saturday. Then northwest upper flow and surface high pressure should provide a dry and pleasant weather for Saturday afternoon through at least Sunday night. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Tue Sep 6 2016 Poor flying conditions will continue tonight and Wednesday due to showers and storms in the area, and the possibility of low clouds and fog. Several rounds of showers and thunderstorms will move across the area through Wednesday afternoon. A few of the storms could be strong or severe this afternoon with strong winds and hail south of a Marinette to Wausau line. Between the rounds of storms tonight into Wednesday morning, low clouds and some fog should develop, especially across northern Wisconsin. && .HYDROLOGY... Issued at 325 PM CDT Tue Sep 6 2016 A few more rounds of thunderstorms expected late this afternoon through Wednesday evening. An additional 1 to 3 inches of rain is possible from central into northeast Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Wednesday night FOR WIZ010-011-013- 018>022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....Eckberg LONG TERM......RDM AVIATION.......Eckberg HYDROLOGY......Eckberg
Hazardous weather outlook, Sep 6, 11:14 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1114 AM CDT TUE SEP 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1114 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING GENERALLY SOUTH OF A WAUSAU TO MARINETTE LINE. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL IS LIKELY AT TIMES THROUGH LATE TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR, STREET FLOODING AND PONDING OF WATER ON AREA ROADWAYS. DITCHES, CREEKS AND RIVERS WILL BE ON THE RISE ALONG WITH FAST CURRENTS. RESIDENTS SHOULD MONITOR RIVER LEVELS AND FORECASTS FOR THE LATEST INFORMATION ON THE HEAVY RAIN EVENT. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH WEDNESDAY NIGHT FOR SEVERAL MORE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES, WITH LOCALIZED HIGHER AMOUNTS, ARE EXPECTED ACROSS MUCH OF THE AREA FROM TODAY THROUGH EARLY THURSDAY MORNING. THE HEAVY RAIN MAY RESULT IN URBAN STREET FLOODING AND RAPID RISES ON AREA RIVERS AND CREEKS. RESIDENTS LIVING ALONG RIVERS AND CREEKS SHOULD MONITOR WATER LEVELS OVER THE NEXT FEW DAYS. A CHANCE OF THUNDERSTORMS WILL RETURN LATE IN THE WORK WEEK. IT IS TOO EARLY TO DETERMINE IF THERE IS A CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO URGED TO RELAY ANY REPORTS OF FLOODING OR HEAVY RAINFALL IN EXCESS OF AN INCH. LMZ521-522-541>543-071615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1114 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG OR SEVERE, WITH STRONG WINDS, TORRENTIAL RAINFALL AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT, AND POSE A HAZARD TO MARINERS. ADDITIONAL STORMS ARE EXPECTED LATER THIS WEEK...RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS ON THE LAKE AND BAY. ECKBERG
In the hours before
Local storm report, Sep 6, 10:14 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HEAVY RAIN 1 S LAKE TOMAHAWK 45.80N 89.59W
09/06/2016 E2.24 INCH ONEIDA WI TRAINED SPOTTER
RECEIVED BETWEEN 2.00-2.24 INCHES OF RAIN IN 4 HOURS.
&&
AKLocal storm report, Sep 6, 10:48 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1048 AM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HEAVY RAIN THREE LAKES 45.79N 89.16W
09/06/2016 M1.95 INCH ONEIDA WI TRAINED SPOTTER
1.95 INCHES OF RAIN FELL IN A 5-HOUR PERIOD THIS MORNING.
LOCALIZED STREET FLOODING IN THREE LAKES.
&&
AKSpecial weather statement, Sep 6, 3:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CDT TUE SEP 6 2016
WIZ031-037>039-062100-
WAUPACA WI-BROWN WI-SHAWANO WI-OUTAGAMIE WI-
302 PM CDT TUE SEP 6 2016
...STRONG THUNDERSTORMS MOVING ACROSS EAST-CENTRAL WISCONSIN...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A SMALL LINE OF STRONG
THUNDERSTORMS FROM NEAR NAVARINO WILDLIFE AREA TO 7 MILES NORTHWEST
OF NEW LONDON TO NEAR WAUPACA. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL, WINDS IN EXCESS OF 30 MPH AND TORRENTIAL
DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN BAY...APPLETON...WAUPACA...NEW LONDON...BLACK CREEK...ONEIDA...
HOWARD...ASHWAUBENON...SUAMICO AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4428 8911 4447 8885 4465 8850 4465 8793
4463 8793 4465 8788 4465 8784 4444 8819
4425 8848
TIME...MOT...LOC 2000Z 274DEG 26KT 4462 8855 4448 8882 4437 8898
AKLocal storm report, Sep 6, 3:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST 1 S NEW LONDON 44.37N 88.75W
09/06/2016 M48.00 MPH WAUPACA WI TRAINED SPOTTER
SPOTTER IS ABOUT A HALF MILE SOUTH OF NEW LONDON.
0320 PM TSTM WND GST NEW LONDON 44.38N 88.75W
09/06/2016 M48.00 MPH WAUPACA WI MESONET
TIMES ESTIMATED.
&&
ECKBERGLocal storm report, Sep 6, 4:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST LITTLE CHUTE 44.28N 88.26W
09/06/2016 M51 MPH OUTAGAMIE WI MESONET
REPORT FROM WBAY WEATHERBUG LITTE CHUTE HIGH SCHOOL SITE.
TIME ESTIMATED.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:17 AM CDT | Special Weather Statement | GRB | Vilas | 28 min |
| Sep 6, 3:41 AM CDT | Special Weather Statement | GRB | Vilas | 19 min |
| Sep 6, 5:48 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 87 min |
| Sep 6, 8:06 AM CDT | Special Weather Statement | GRB | Oneida | 39 min |
| Sep 6, 9:13 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 32 min |
| Sep 6, 3:02 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Sep 6, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 36 min |
| Sep 6, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Sep 6, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 31 min |
| Sep 6, 4:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Sep 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 50 min |
| Sep 6, 5:35 PM CDT | Special Weather Statement | GRB | Waupaca | 25 min |
| Sep 6, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 32 min |
| Sep 6, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.